Thyroid UK
85,828 members100,742 posts

Lab Results: Confusing

So after being on 88mcg of Synthroid for 4 weeks I got my latest lab results. I am so puzzled, confused, trying to stay optimistic and patient as difficult as that is.

After being on 100mcg for around 8-9 weeks total I asked the doctor to decrease my dose as I experienced more frequent bowel movements (hyper symptom). I wish he had run the labs at the time before switching me.

My recent lab is after 4 weeks on 88mcg Synthroid and one before that was on 6 weeks on 100mcg, with record of earlier ones too (on 6 weeks each of 75mcg, 50mcg, 25mcg).

TSH 0.66, 0.57, 2.19, 1.70, 2.87 (0.32 - 5.04)

Free T4 14.5, 17.8, 14.1, 13.5, 13.4 (10.6 - 19.7)

Free T3 3.94, 3.89, 4.06, 3.94, 3.88 (3.00 - 5.90)

Ferritin was 149 (24 - 444), Vitamin D 84 (75-150). I regularly supplement with D3 10,000/week and take a B-Complex and B12 1000mcg Methylcobalamin daily. TPOab and TGab have been in range for years.

So while the T4 dropped, the T3 improved on 88mcg Synthroid. On the 100mcg Synthroid, while the T4 had gone above the 75% of range, the conversion was lacking and T3 Free was less than it is now. I don't want to experience the frequent bowels I had on that dose.

I've only been on 88mcg Synthroid for 4 weeks so would like to be patient and give it either another 4 or 6 weeks before rerunning labs. I am not sure but I may be feeling "fuller" more easily these days, and passing more gas (slower digestion), possible hypo symptom. I am trying to decide between simply giving the 88mcg Synthroid another 4-6 weeks or to do that but also start taking it in the late evening before I sleep (on empty stomach 2-3 hours after last meal) to see if that helps. Currently I take it in the morning, an hour before breakfast.

6 Replies
oldestnewest

I just noticed that I forgot to skip my B-Complex for a few days before the lab, I hope the Biotin in there didn't affect the results. Also should note that for 2-3 weeks I'd been taking my B-Complex and 1000 B12 (methylcobalmin) along with Reactine/Zrtec (for allergies) 2 hours rather than the usual 3 hours after the morning Synthroid.

Reply

I'd greatly appreciate it if some light can be shed on this. It is so confusing.

Reply

All those results look undermedicated to me. Low FT4 most of the time .Even the 17.8 result is only just over 75% of range (which is a min not a max). And low Ft3 (nver even hits 50% of range). You should move your bowels once for every meal you eat - I get problems when my iron is too low. Probiotics (or kefir) might be a good idea to sort out those problems. It's not really a hyper symptom

Reply

I've been eating Greek yogurt every morning for months now. But when I woke up in the morning I would often have 2 bowels in the first 30 mins and another 1-2 in the next 1-2 hours. This has gotten better on the reduced dose, though I've noticed that while I felt more hungry before I can now feel slight bloating due to slower metabolism after meals, have also noticed more gas. But to be honest I've never had constipation in the past year even before the medication, could be something gut related.

Warning for explicit content lol. Well I will just say that I do know that for at least 3 years now I've noticed I may have a bile problem (consistently tan not brown, from my best days to my worst days). I need to get that checked soon.

Reply

That's what happens to me when my iron is low - except I go more often than that. Tan is OK. Bile problem is nearer to white or light gray (like old-fashioned dog poo) or yellow. Very pale tan can be gall bladder problems. Apparently it can actually be related to impacted constipation. Greek yoghurt is not a good probiotic - it's unlikely to be live and, even if it is, it won't have many strains of bacteria. Kefir is great (but you need to make your own) or try Saccharomyces Boulardii. You can get a bile acid test from nuclear medicince at your hopsital if your Gp will refer you. You have to take a radioactive pill and then go back a week later and go under the gamma machine.

Reply

So the doctor got me on another 6 weeks of 88mcg Synthroid. I think I will switch to taking it at night in a few days, to try something different and see if it helps increased absorption and better thyroid hormone levels. The 100mcg in the morning I was taking before seemed to give me too much of a rush to my system in the morning resulting in striking my digestive system with lightning.

I had an ultrasound of the abdomen done a few months ago that detected borderline fatty liver, I also have elevated liver enzymes (it's borderline high/slightly elevated for most tests except Gamma GT which has seen sharpest increase, double over range). The doctor said that the ultrasound didn't show gallstones so I don't have them. I guess it really could be just my liver. I've been trying to limit my fats these days, trying to eat semi-healthy but being sure to get my fibre from fruits and veggies every day. I've noticed the bowels are better formed according to bristol stool chart, but still tan coloured (have noticed some darker tan lately).

Reply

You may also like...